Help Privacy Policy Disclaimer
  Advanced SearchBrowse




Journal Article

Flowing maps to minimal surfaces: Existence and uniqueness of solutions


Rupflin,  M.
Geometric Analysis and Gravitation, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

External Resource
No external resources are shared
Fulltext (restricted access)
There are currently no full texts shared for your IP range.
Fulltext (public)

(Preprint), 315KB

(Any fulltext), 390KB

Supplementary Material (public)
There is no public supplementary material available

Rupflin, M., & Topping, P. (2014). Flowing maps to minimal surfaces: Existence and uniqueness of solutions. Annales de l'Institut Henri Poincare (C) Non Linear Analysis, 31, 349-368. doi:10.1016/j.anihpc.2013.03.008.

Cite as: https://hdl.handle.net/11858/00-001M-0000-000F-D24E-D
We study the new geometric flow that was introduced in [11] that evolves a pair of map and (domain) metric in such a way that it changes appropriate initial data into branched minimal immersions. In the present paper we focus on the existence theory as well as the issue of uniqueness of solutions. We establish that a (weak) solution exists for as long as the metrics remain in a bounded region of moduli space, i.e. as long as the flow does not collapse a closed geodesic in the domain manifold to a point. Furthermore, we prove that this solution is unique in the class of all weak solutions with non-increasing energy. This work complements the paper [11] of Topping and the author where the flow was introduced and its asymptotic convergence to branched minimal immersions is discussed.